Alert archive / Arkansas / Tornado Warnings in 2018

Tornado Warning 28, NWS Little Rock, AR

June 14, 2018Fulton County, Arkansas

NWS Little Rock, AR issued this tornado warning at Jun 14, 2018, 5:03 PM CDT for Fulton County, Arkansas. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2018, 5:03 PM CDT (22:03 UTC)
Expired
Jun 14, 2018, 5:30 PM CDT
In force
27 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Fulton County, AR

The radar

The Little Rock radar (KLZK), 176 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:06 PM CDTHAIL 1.75Saddle, ARGOLFBALL-SIZED HAIL FELL FOR 10-15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2648 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

108 
WFUS54 KLZK 142203
TORLZK
ARC049-142230-
/O.NEW.KLZK.TO.W.0028.180614T2203Z-180614T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
503 PM CDT THU JUN 14 2018

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Eastern Fulton County in north central Arkansas...

* Until 530 PM CDT.
    
* At 503 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles northwest of Cherokee Village, moving southwest
  at 10 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Cherokee Village...               Salem in Fulton County...
  Ash Flat...                       Agnos...
  Heart...                          Morriston...
  Glencoe...                        Fryatt...
  Kittle...                         Wheeling...
  Saddle...                         Salem Airport...
  Camp...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3636 9149 3634 9152 3634 9157 3625 9157
      3625 9159 3626 9179 3636 9191 3649 9165
TIME...MOT...LOC 2203Z 045DEG 10KT 3637 9164 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

57
2 follow-up statements
779 
WWUS54 KLZK 142221
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
521 PM CDT THU JUN 14 2018

ARC049-142230-
/O.EXP.KLZK.TO.W.0028.000000T0000Z-180614T2230Z/
Fulton AR-
521 PM CDT THU JUN 14 2018

...THE TORNADO WARNING FOR EASTERN FULTON COUNTY WILL EXPIRE AT 530
PM CDT...

The storm that prompted the Tornado Warning has diminished, and no 
longer appears capable of producing a tornado. Therefore, the 
Tornado Warning will be allowed to expire at 530 PM. 

This thunderstorm, however, remains severe, and a Severe 
Thunderstorm Warning continues until 530 PM. The storm remains 
capable of producing large hail and damaging winds. 

LAT...LON 3636 9149 3634 9152 3634 9157 3625 9157
      3625 9159 3626 9179 3636 9191 3649 9165
TIME...MOT...LOC 2220Z 045DEG 10KT 3634 9168 

$$

57
035 
WWUS54 KLZK 142223 CCA
SVSLZK

Severe Weather Statement...Corrected 
National Weather Service Little Rock AR 
523 PM CDT THU JUN 14 2018

ARC049-142230-
/O.EXP.KLZK.TO.W.0028.000000T0000Z-180614T2230Z/
Fulton AR-
523 PM CDT THU JUN 14 2018

...THE TORNADO WARNING FOR EASTERN FULTON COUNTY WILL EXPIRE AT 530
PM CDT...

The storm that prompted the Tornado Warning has diminished, and no 
longer appears capable of producing a tornado. Therefore, the 
Tornado Warning will be allowed to expire at 530 PM. 

This thunderstorm, however, remains severe, and a Severe 
Thunderstorm Warning continues until 545 PM. The storm remains 
capable of producing large hail and damaging winds. 

LAT...LON 3636 9149 3634 9152 3634 9157 3625 9157
      3625 9159 3626 9179 3636 9191 3649 9165
TIME...MOT...LOC 2220Z 045DEG 10KT 3634 9168 

$$

57

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 14, 2:37 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 14, 2:37 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
237 PM CDT Thu Jun 14 2018

.Short Term...Tonight thru Saturday...
More of the same is on tap for the short term. At the surface a
moist southerly flow will remain in place, and an upper level ridge
will dominate.

Highs and lows thru the period will remain a bit above normal, with
lows in the 70's and highs in the 90's. Afternoon/evening
thunderstorms will remain isolated, with the greatest chances across
the southern part of the state.

&&

.Long Term...Saturday Night through Thursday...
No major changes to the forecast as the stagnate summertime
pattern we've experienced these past few weeks continues. Expect
high temperatures each day to be in the upper 80s and lower 90s,
with overnight lows in the upper 60s and lower 70s. However, with
plenty of moisture, it will feel more like the upper 90s across
the Natural State. Father's Day could be especially hot, with heat
index values touching the 100 degree mark across portions of
central and eastern Arkansas.

Although model guidance differs regarding the ridge of high pressure
and possible moisture return from the Gulf of Mexico, have trended
closer to the GFS solution. Therefore expect the ridge to weaken
early next week, allowing better chances for widespread rainfall.
Showers and thunderstorms will most likely be seen in the afternoon
and early evening hours as peak heating aids in convection
initiation.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     90  73  95  73 /  20  20  10   0
Camden AR         93  73  95  74 /  20  20  20  10
Harrison AR       93  71  91  71 /  30  20  10   0
Hot Springs AR    92  73  94  74 /  20  20  10   0
Little Rock   AR  93  75  94  75 /  20  20  10   0
Monticello AR     92  74  93  74 /  20  10  20  10
Mount Ida AR      90  71  92  71 /  20  20  10  10
Mountain Home AR  91  71  93  72 /  30  30  10   0
Newport AR        90  75  95  75 /  20  10  10   0
Pine Bluff AR     92  73  94  74 /  20  20  10   0
Russellville AR   95  73  94  74 /  20  20  10   0
Searcy AR         92  73  95  74 /  20  20  10   0
Stuttgart AR      91  75  94  76 /  20  10  10   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...53 / Long Term...229
Hazardous weather outlook, Jun 14, 4:57 AM CDT, 12 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
457 AM CDT Thu Jun 14 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
457 AM CDT Thu Jun 14 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will continue over parts of
north Arkansas this morning. Otherwise, expect isolated showers
and thunderstorms to form this afternoon statewide. A few strong
storms will again be possible, capable of producing gusty winds,
hail and locally heavy downpours.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Isolated to scattered afternoon and early evening thunderstorms
will remain possible each day. The overall threat for organized
or widespread severe weather is expected to remain low at this
time. However, an isolated strong to severe thunderstorm may be
seen each day.

Heat index values each afternoon will warm into the mid 90s to
near or just over 100 through much of the period.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/Cooper

In the hours before

Special weather statement, Jun 14, 3:37 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Little Rock AR
337 PM CDT THU JUN 14 2018

ARZ063-142115-
Cleveland AR-
337 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLEVELAND COUNTY
UNTIL 415 PM CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kingsland, or near Fordyce. This storm was nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kingsland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3383 9234 3386 9236 3387 9238 3392 9240
      3397 9231 3387 9217 3381 9227 3380 9230
      3380 9234
TIME...MOT...LOC 2037Z 323DEG 2KT 3388 9232

57
Special weather statement, Jun 14, 4:32 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
432 PM CDT THU JUN 14 2018

ARZ006-007-142230-
Sharp AR-Fulton AR-
432 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON AND NORTHERN SHARP
COUNTIES UNTIL 530 PM CDT...

At 432 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thayer, moving south at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Cherokee Village...               Ash Flat...
Highland in Sharp County...       Mammoth Spring...
Hardy...                          Mammoth Spring State Park...
Williford...                      Fryatt...
Saddler Falls...                  Kittle...
Saddle...                         Wirth...
Ozark Acres...

LAT...LON 3627 9127 3617 9163 3650 9168 3650 9141
TIME...MOT...LOC 2132Z 340DEG 20KT 3654 9157

57
Special weather statement, Jun 14, 4:47 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
447 PM CDT THU JUN 14 2018

ARZ024-142230-
Cleburne AR-
447 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLEBURNE COUNTY UNTIL 530
PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Concord, or 8 miles northeast of Heber Springs.
This storm was nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Heber Springs...                  Concord...
Dam Site Marina...                Drasco...
Wilburn...                        Wolf Bayou...
Ida...                            Brownsville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3548 9180 3537 9194 3559 9208 3569 9190
      3561 9179
TIME...MOT...LOC 2146Z 325DEG 3KT 3559 9194

Goudsward

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:55 AM CDTSpecial Weather StatementLZKMarion, Searcy, Van Buren50 min
Jun 14, 4:44 AM CDTSpecial Weather StatementLZKMarion46 min
Jun 14, 3:37 PM CDTSpecial Weather StatementLZKCleveland38 min
Jun 14, 4:32 PM CDTSpecial Weather StatementLZKSharp58 min
Jun 14, 4:36 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp24 min
Jun 14, 4:47 PM CDTSpecial Weather StatementLZKCleburne43 min
Jun 14, 4:54 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp51 min
Jun 14, 5:45 PM CDTSpecial Weather StatementLZKSharp45 min
Jun 14, 5:49 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp56 min
Jun 14, 6:32 PM CDTSpecial Weather StatementLZKVan Buren43 min
Jun 14, 6:36 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Sharp39 min

Nearby

Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.